Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Have quit smoking. Rumbling stomach, nausea, cravings. Do not want COPD

HI from the UK! Lisa Sheehan, D.O.B 18/02/72 After 20 years or so on and off smoking (with a 9 month craving -free break for pregnancy in 2004-2005), I am a 40 year old who is 4 days into a complete quit due to exacerbation or asthma (requiring prednisolone , nebulising session and amoxil ). I can breathe!, BUT - I have a phobia of being sick and my nicorette inhalator (only 1 cartridge a day for fear of vomiting) obviously doesn t hit the spot of a 15 a day habit. My stomach is rumbling and I m slightly nauseous with intense uncopable cravings at this moment. There are some pending positive life changes with the family coming in Autumn, and my stress levels are sky high. I dont want COPD or more terrible breathing probs. Help!! Thanks.
Asked On : Wed, 8 Aug 2012
Answers:  1 Views:  64
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Addiction Medicine Specialist 's  Response
Hi Lisa,

Having been off cigarettes for four days, you have already been through the worst and things can only get better from here. Just have patience and faith in yourself. The nausea will be gone in a few days. Also keep in mind that the medications you are on, also can cause nausea. Try to combat the craving by either eating/drinking something or by distracting yourself. Always remember that craving is intense but short-lived, like waves in the sea. So if you can resist it for a few minutes, it will go away. Craving will also diminish in the next few days. If you still find it difficult, you can consider medications other than the nicorette inhaler you are taking, and discuss the possible options with your doctor. Bupropion would be a good option in my opinion, to control your craving.

Hope this has been of help. Best wishes.
Answered: Mon, 1 Jul 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor